Methadone withdrawal symptoms

Common Questions and Answers about Methadone withdrawal symptoms

methadose

ya methadone WD is probably the worst. lucky for you, you weren't at a terribly high dose. being ok on 4 milligrams a day is good. very good. symptoms will include: restlessness. no energy, nausia, maybe vomiting. rls. no motivation. general pain. diareaha try going down even furthur. maybe going down by 1mg each week. beat it.
diarrhea, restlessness, BAD leg cramps, lack of sleep... Is it normal for methadone withdrawal to last 8 weeks? I am starting to think I can't do this!
Hopsing is correct, due to the long half life of Methadone you will not even start to have withdrawal symptoms till day three or so. If you want to stop taking the medication consider doing it very slowly, those who have the most success do a very slow taper, reducing not more than 10% of your dose every 21-28 days. If you start to feel serious withdrawal symptoms you are going too fast. You did not get this habit overnight and you will not be able to stop taking it overnight either.
I am now taking (not prescribed) 5-20mg methadone per day as I couldn't cope with some withdrawal symptoms. Suboxone is not available to me in New Zealand & my GP prescribed zopiclone 7.5mg for sleep. What can I do to get off methadone, minimising the terrible heart palpitations & breathlessness that are the only things I can't cope with? Please help as I desperately want off this drug!
Usually the best way I see patients doing on their own is a milligram a week, especially when you get down to the teens. Muscle relaxants are usually used by physicians to relieve some symptoms of withdrawal, but how much to use and how much Relieve you will have is very different one person to another. And please don’t label yourself with the word ADDICT. You have a physical dependency that you are well aware of and trying to do something about it.
It has been a week now and the symptoms have lessened. I went through cold sweats, back/body pain, flu symptoms, cold symptoms (including fits of sneezing),skin 'crawling', diahrrea, and the anxiety/ sleeplessness I mentioned. Although the sleeplessness has subsided somewhat, the best information I have been able to find suggests that this may continue for MONTHS!
i went from 60 to nothing in 5 wks my last dose was 33 days ago and im still rockin my skin crawls, my legs agg but the only thing that gives me comfort is that i know its not going to last forever methadone is an evil drug that seems to stay in your system forever ive heard of people who had withdrawal symptoms for over 6 months. so my advice to u is go as slow as u possibly can 1mg 2 tops a wk. it ***** having those liquid handcuffs on. good luck 2 u.
Good Morning Everyone!! My name is genia. This is gonna b kinda long becuz I've never told my story to any1 & need help. I was on Darvocet for 2 yrs & then my dr switched me to methadone once I found out I was pregnant. I was on this meds for chronic pain issues related to gastric bypass (everytime I eat I get very sick). B4 the methadone, I was constantly in & out of the hospital with several surgeries even with the darvocet.
I know as a mother that it is not easy to see your child suffer, but understand, this is all part of recovery, your daughters body is undergoing many changes due to having little or no methadone, it will get better, but only if she stays off methadone. The symtoms of methadone withdrawals vary from person to person, mine were like riding a roller coaster, some days were good, then the next day Id feel as if I were back on my first day of detoxing, so shes gonna have good days & bad.
Im curious since my fmly dr has no clue about methadone, why would i be having withdrawal symptoms if its still in my system? i always thot it would be so easy to slowly get off it and wouildnt be nearly as bad as oc withdrawals, im afraid im wrong aftr reading horror stories. I could go back to my dr for "one more" scrip, but then i feel i will never finally stop this awful drug.
I to had some similar physical issues like yours while detoxing off methadone come to find out I had anemia the whole time I was coming off methadone, which only made matters worse.
hi guys, i was just searching the internet for things that might make methadone withdrawal a little better. i know inevitably its going to be awful, and theres not much i can do to make it better, but there might be some things. im tired of being attached to these liquid handcuffs. ive been taking 20 mls now for about 6 months and just cant seem to taper down anymore than that. i took my last dose today. Does anyone have any advice, or anything that made them feel a little better?
I have a LOT of sympathy for your situation. I have gone through methadone withdrawal and it was absolutely the worst kick I have ever had in my life. I also was addicted to heroin at one point and methadone withdrawal makes heroin withdrawal look like a walk in the park.
At the time of her arrest she was on daily methadone (110mg). since they don't give methadone in jail she was forced into cold turkey withdrawal. Last thur4day she was sent to a mental health faciltiy because she is seeing things and hears voices. Please can anyone tell me is this somtimes part of the withdrawal or has she possible lost her mind.
well its really up to you jumping at 4mg jump starts your recovery buy a couple of weeks I tapered down to 1 from 150 and tapering below 5 was miserable and my final withdrawal was no worst then tapering below 5 so I tell everyone jump and just go threw the withdrawals there is no getting around them you go threw them no mater how you go off its just a mater of how soon you start get yourself a case of gatoraid and some highlands restful legs you can pick both up at walmart your final withdrawl
hi, your partner will get back to normal but it does take a good amount of time, if he was on it for ten years, 8 weeks isnt such a long time, if you think of his body and mind being reliant on it for such a long time, please dont give up, get all the information you can , read the health pages, top right hand corner of this page, it has "detox and nutrition"with methadone withdrawal, and lots of other help and advice for you, i really wish him well, take care and god bless.
Im helping my husband with a at home methadone detox before he goes into a year long christian rehab program. He has been on Methadone for 8-9 months. He was on 60mg and started detox on short notice. He went down 40, 20 then 10 all in one week. He stopped taking methadone Sunday (its Tuesday). He tried a facility for detox but they had some funny business going on so he is at home now. He has me and 4 other people watching him constantly.
if you have any questions about this let me know, i may be able to answer any questions you may have... to ease any withdrawal symptoms he may have, ask the doctor for some clonidine, it helped me IMMENSELY!!! good luck!!
i don't exactly remember how i got there, but this guy thomas gives a straight-up recipe for cold-turkey methadone withdrawal. this is my first time on here too. i wish i could tell you more. how much methadone were you taking? is it possible for you to in-patient detox? does your child know anything? it just seems like its going to be very hard for you w/o someone who support you. either way, i've been on methadone for about 6 mos. i am on day 8 and feeling much better.
I've been through different opiate withdrawals and i must say that methadone withdrawal wasn't as hard as i thought it would be, honestly. The bad thing about it is that while the symptoms aren't as intense per say as detoxing from oxy or heroin, it lasts so much longer. I actually went cold turkey off my benzos on the same day, not by choice, but because i ran out a week early on my 1m 3 times a day klonopin. There were several things that i did to try and help with this detox.
MedHelp Health Answers